The Open UniversitySkip to content

On multiplicative bias correction in kernel density estimation

Jones, M. C.; Signorini, D. F. and Hjort, N. L. (1999). On multiplicative bias correction in kernel density estimation. Sankhya (Series A), 61(3) pp. 422–430.

Google Scholar: Look up in Google Scholar


Hjort and Glad (1995) present a method for semiparametric density estima tion. Relative to the ordinary kernel density estimator, this technique performs much better when a parametric vehicle distribution fits the data, and otherwise performs at broadly the same level. Jones, Linton and Nielsen (1995) present a somewhat similar method for density estimation which has higher order bias for all sufficiently smooth densities. In this paper, we combine the two methods. We show that, theoretically, the desired properties of general higher order bias allied with even better performance for an appropriate vehicle model are achieved. Simulations suggest that the new estimator realises only a little of its theoretical potential in practice for small to moderately large sample sizes.

Item Type: Journal Article
Copyright Holders: 1999 Indian Statistical Institute
ISSN: 0976-836X
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Mathematics, Computing and Technology
Item ID: 23929
Depositing User: Sarah Frain
Date Deposited: 26 Apr 2011 11:44
Last Modified: 15 Jan 2016 15:01
Share this page:

▼ Automated document suggestions from open access sources

Actions (login may be required)

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340